Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 6, 2010, 9:24 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2010, 9:24 AM MDT (15:24 UTC)
- Expired
- Apr 6, 2010, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
618 WWUS75 KPIH 061524 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 924 AM MDT TUE APR 6 2010 IDZ022-062330- /O.NEW.KPIH.WI.Y.0004.100406T1524Z-100407T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT 924 AM MDT TUE APR 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE: CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...INTERSTATE 84 CORRIDOR. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
881 WWUS75 KPIH 062014 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT TUE APR 6 2010 IDZ022-070200- /O.CON.KPIH.WI.Y.0004.000000T0000Z-100407T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 214 PM MDT TUE APR 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE: CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...INTERSTATE 84 CORRIDOR. * IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
933 WWUS75 KPIH 070205 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 805 PM MDT TUE APR 6 2010 IDZ022-070315- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-100407T0200Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD...OAKLEY...CITY OF ROCKS... CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT 805 PM MDT TUE APR 6 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED ACROSS THE REGION THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:05 AM MDT, 19 minutes earlier.
Area forecast discussion, Apr 6, 9:05 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 905 AM MDT TUE APR 6 2010 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. ONGOING LIGHT SNOW CONTINUING ACROSS THE ERN FOOTHILLS/HIGHLANDS THIS MORNING AS THE SRN BRANCH OF THE UPPER LOW WAS PUSHING INTO SE WYOMING. REMAINS OF NRN BRANCH OF UPPER LOW ARE PROGGED TO SHEAR SE ACROSS THE REGION THIS AFTERNOON/EVENING AND MAY YET TRIGGER A SNAKE PLAIN CONVERGENCE EVENT. THE MODELS HAVE BEEN ON AGAIN/OFF AGAIN WITH THIS FEATURE THE LAST COUPLE OF DAYS AND THE LATEST 12Z MODEL CYCLE WAS SHOWING THE POTENTIAL FOR A WEAK-MODERATE EVENT STARTING AROUND 3 PM THIS AFTERNOON. IF THE EVENT DEVELOPS WE WILL COVER IT WITH A SHORT-FUSED ADVISORY OR SPECIAL STATEMENT (SPS) WITH THE EXPECTATION THAT WE COULD SEE 1-3 INCHES OF NEW SNOWFALL AS THE CONVERGENCE ZONE TARGETS MAINLY BLACKFOOT WITH IDAHO FALLS AND POCATELLO TRENDING TOWARD THE LOWER END OF THAT RANGE. FOR NOW...ADVISORIES WILL CONTINUE ACROSS THE ERN HIGHLANDS AND A WIND ADVISORY HAS BEEN ISSUED FOR THE SOUTH-CNTRL HIGHLANDS. MAY YET SEE WINDS RAMP UP TO ADVISORY LEVELS IN BURLEY AND POCATELLO THIS AFTERNOON. WE WILL CONTINUE TO MONITOR THIS POTENTIAL DEVELOPMENT AS WELL AS THE AFOREMENTIONED CONVERGENCE EVENT SITED ABOVE. SEE PREVIOUS DISCUSSION BELOW. HUSTON RAN THE ADVISORIES AND WARNINGS OUT THROUGH 10 AM THIS MORNING FOR EASTERN ZONES INCLUDING THE UPPER SNAKE RIVER PLAIN WHICH I ADDED TO THE ADVISORY AFTER MIDNIGHT. HEAVY SNOW HAS BEEN FALLING IN IDAHO FALLS FOR SEVERAL HOURS NOW AND EXPECT UP TO 5 INCHES IN THE UPPER SNAKE PLAIN THROUGH MID MORNING. CANCELED THE ADVISORY FOR THE CENTRAL MOUNTAINS AS PRECIPITATION HAS MOVED EAST AND HAS BEEN FOCUSED IN THE UPPER SNAKE PLAIN THIS MORNING AS CONVERGENCE PATTERN HAS EMERGED AS THE INVERTED UPPER TROF PUSHES EAST. SATELLITE INDICATING DEEP MOISTURE WITH THE COLD CLOUD TOPS MOVING SLOWLY NORTHEAST THIS MORNING. EXPECT THE STEADY SNOW TO TAPER OFF BY MID MORNING IN THE FAR EAST AND EXPECT CONVECTIVE SNOW SHOWERS THIS AFTERNOON WITH STEEP LOW LEVEL LAPSE RATES SETTING UP WITH HIGHEST POPS ALONG THE WYOMING BORDER. STRONG WINDS TODAY IN THE SNAKE RIVER PLAIN AS WELL AND EXPECT SUSTAINED 20 TO 30 MPH WINDS FROM BURLEY THROUGH POCATELLO. RIDGE BEGINS BUILD IN TONIGHT AND WEDNESDAY AND EXPECT MAINLY DRY WEATHER ACROSS THE REGION. NEXT SYSTEM OFF THE PACIFIC MOVES THROUGH THURSDAY AND THERE WILL BE A CHANCE FOR MOUNTAIN PRECIPITATION WITH A COLD FRONTAL PASSAGE. SHOULD BE MILD THURSDAY AHEAD OF THE FRONT. GK .LONG TERM...FRIDAY THROUGH MONDAY. NOT MANY CHANGES TO THE LONG RANGE AS CONTINUITY LOOKS REASONABLE FOR THE MOST PART. SOME UPSLOPE SHOWERS MAY LINGER ACROSS THE FAVORED AREAS IN THE HIGHER ELEVATIONS BUT MAINLY DRY CONDITIONS ARE EXPECTED FOR THE SNAKE PLAIN. SHORT WAVE RIDGING SHOULD BRING MAINLY DRY CONDITIONS FOR FRIDAY NIGHT. STILL LIKE THE IDEA OF THE DEEPENING TROUGH ALONG THE WEST COAST OF THE US THAT WILL MOVE ONSHORE FOR SUNDAY AND INTO MONDAY. TEMPERATURES LOOK TO BE BELOW NORMAL FOLLOWING THE FRONTAL PASSAGE FRIDAY WITH A GRADUAL WARMING TREND THROUGH THE WEEKEND AS SOUTHERLY FLOW INCREASES AHEAD OF THE NEXT TROUGH. POPS MAY INCREASE FOR EARLY NEXT WEEK WITH THE NEXT SYSTEM APPROACHING FROM THE WEST BUT TIMING IS STILL A BIT UNCERTAIN. CH && .AVIATION...EXPECT MOSTLY VFR CONDITIONS FOR ALL SITES EXCEPT KIDA THROUGHOUT THE PERIOD. TROUGHING BEHIND COLD FRONTAL PASSAGE IS CONTINUING TO BRING SNOW SHOWERS AND IFR/LIFR CONDITIONS TO KIDA. LOOK FOR THESE SNOW SHOWERS TO CONTINUE THROUGH EARLY MORNING. BY EARLY TO MID MORNING LOOK FOR LOW STRATUS CIGS TO LIFT AT KIDA. EXPECT MOSTLY VFR CONDITIONS FOR KIDA THE REMAINDER OF THE PERIOD WITH AFTERNOON VICINITY SHOWERS. KPIH WILL SEE VICINITY SNOW SHOWERS EARLY THIS MORNING TEMPORARILY BRINGING MVFR CONDITIONS OFF AND ON. LOOK FOR SLIGHTLY ELEVATED WINDS THROUGH THE NIGHT ACROSS THE SNAKE RIVER PLAIN WITH WINDS TO INCREASE IN THE AFTERNOON. WINDS WILL DIE OFF TOMORROW NIGHT WITH HIGH PRESSURE BUILDING IN THE AREA. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR THE EASTERN HIGHLANDS IDZ019-023. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE SOUTHERN HIGHLANDS IDZ022. &&
Hazardous weather outlook, Apr 6, 4:19 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 419 AM MDT TUE APR 6 2010 IDZ017>025-031-032-071030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 419 AM MDT TUE APR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT ABOVE 6000 FEET AND A WINTER WEATHER ADVISORY IS IN EFFECT BELOW 6000 FEET FOR THE WASATCH MOUNTAINS UNTIL 10 AM THIS MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE SOUTHERN AND EASTERN HIGHLANDS AS WELL AS THE UPPER SNAKE PLAIN UNTIL 10AM. CHECK THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY QUIET WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. HIGHER ELEVATION SNOW SHOWERS ARE POSSIBLE FRIDAY INTO THE WEEKEND BUT AMOUNTS ARE EXPECTED TO BE MINOR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. CH
In the hours before
Local storm report, Apr 6, 7:17 AM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
717 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM SNOW S ASHTON 44.07N 111.45W
04/06/2010 M2.5 INCH FREMONT ID TRAINED SPOTTER
NEW OVERNIGHT SNOWFALL. SNOWING LIGHTLY.
0715 AM SNOW 1 N SHELLEY 43.39N 112.12W
04/06/2010 E5.0 INCH BINGHAM ID PUBLIC
OVERNIGHT SNOWFALL.
&&
GWICKLUNLocal storm report, Apr 6, 7:39 AM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
739 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM SNOW 5 E IDAHO FALLS 43.50N 111.94W
04/06/2010 M5.5 INCH BONNEVILLE ID TRAINED SPOTTER
OVERNIGHT SNOWFALL MEASURED OVER GRASSY SURFACES. 4
INCHES REMAINS ON DRIVEWAY.
&&
GWICKLUNLocal storm report, Apr 6, 7:51 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
751 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM SNOW SSE MONTPELIER 42.32N 111.30W
04/06/2010 M6.0 INCH BEAR LAKE ID TRAINED SPOTTER
NEW OVERNIGHT SNOWFALL.
&&
GWICKLUNLocal storm report, Apr 6, 8:13 AM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
813 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 AM SNOW 4 SSE RIGBY 43.62N 111.89W
04/06/2010 M8.0 INCH JEFFERSON ID TRAINED SPOTTER
SNOWFRALL SINCE 5 PM YESTERDAY AFTERNOON.
&&
GWICKLUNLocal storm report, Apr 6, 8:35 AM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
835 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM SNOW 1 W REXBURG 43.83N 111.80W
04/06/2010 M2.0 INCH MADISON ID TRAINED SPOTTER
NEW SNOWFALL OVERNIGHT.
&&
GWICKLUNLocal storm report, Apr 6, 8:59 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
859 AM MDT TUE APR 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM SNOW 2 W GEORGETOWN 42.47N 111.40W
04/06/2010 M8.0 INCH BEAR LAKE ID TRAINED SPOTTER
SNOWFALL SINCE 8 AM YESTERDAY. WATER EQUIVALENCY MEASURED
0.52 INCHES.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:01 PM MDT | Special Weather Statement | PIH | Bingham | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.